It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Inhaled corticosteroids and bruising

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-11-2008, 07:22 PM   #1
    nscrbug
    Veteran
    (female)
     
    nscrbug's Avatar
     
    Join Date: Jan 2008
    Location: Illinois
    Posts: 438
    nscrbug HB User
    Inhaled corticosteroids and bruising

    Hi folks,

    Just wondering if anyone here using Advair or other inhaled corticosteroids have the unusual side effect of "easy bruising"? I've been on Advair ever since it hit the market years ago. I've always had the tendency to bruise easily, so it never occurred to me that there could be a connection...until now. My bruising seems to have gotten excessive lately. After doing a Google search on "excessive bruising"...one of the hits for it was a study that was done on the effects of inhaled corticosteroids and easy bruising. The study found that those using the meds are more likely to bruise...especially women. Makes me wonder if the Advair I've been taking is to blame for my excessive bruising. Anyone else experience this?


    Linda

     
    Sponsors Lightbulb
       
    Old 03-11-2008, 08:35 PM   #2
    acprivra
    Member
    (female)
     
    acprivra's Avatar
     
    Join Date: Feb 2006
    Location: Eau Claire, WI, USA
    Posts: 98
    acprivra HB User
    Re: Inhaled corticosteroids and bruising

    Now that you mention it . . . I guess I thought I was always an easy bruiser (that and I bump into things quite often), but since starting Advair a few years ago, I have noticed that it has gotten a bit worse. Have you read anything about this bruising being a long-term health problem, or mostly just the inconvenience of having sore and noticeable bruises?
    Andrea

     
    Old 03-12-2008, 09:56 AM   #3
    nscrbug
    Veteran
    (female)
     
    nscrbug's Avatar
     
    Join Date: Jan 2008
    Location: Illinois
    Posts: 438
    nscrbug HB User
    Re: Inhaled corticosteroids and bruising

    Quote:
    Originally Posted by acprivra View Post
    Now that you mention it . . . I guess I thought I was always an easy bruiser (that and I bump into things quite often), but since starting Advair a few years ago, I have noticed that it has gotten a bit worse. Have you read anything about this bruising being a long-term health problem, or mostly just the inconvenience of having sore and noticeable bruises?
    Andrea
    I haven't really found any further information indicating that the excessive bruising would pose any adverse long-term problems, aside from the fact they sure are ugly...and that I sometimes get weird looks from people who probably think I'm some sort of victim of abuse... Basically, from what I've read...any kind of long-term use of corticosteriods may cause thinning of the skin...which in turn, may cause a person to bruise more easily. I plan on seeing my doctor to have some bloodwork done, just to rule out anything else.

    Linda

     
    Old 03-12-2008, 03:48 PM   #4
    acprivra
    Member
    (female)
     
    acprivra's Avatar
     
    Join Date: Feb 2006
    Location: Eau Claire, WI, USA
    Posts: 98
    acprivra HB User
    Re: Inhaled corticosteroids and bruising

    Alright, no worries then, I guess Thanks for the info.
    __________________
    -- Andrea --

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Has anyone given up inhaled steroids & used Intal & ended up better? hopetofeelwell1 Asthma 8 02-03-2013 07:41 AM
    Can being on inhaled steroid cause problems? Vanessa74 Asthma 8 01-29-2008 04:52 PM
    Pneumonia and and Inhaled Corticosteroids mikeinfw Lung & Respiratory Disorders / COPD 3 11-29-2007 09:24 AM
    Singulair and Inhaled Corticosteroids dodgerfan25 Asthma 2 11-11-2007 12:57 PM
    Anybody on inhaled corticosteroids long term (year or more) having joint pain/probs? t_411 Asthma 10 06-27-2007 08:30 PM
    Life After Inhaled Corticosteroids and/or Singulair hrtprice Asthma 3 08-03-2005 01:28 PM
    Grrrr... bug bear about inhaled steroid side effects bluebanana Asthma 3 01-15-2005 09:41 AM
    Inhaled steroids and infection kjd Asthma 6 10-08-2003 02:05 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:28 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!